Osaka Journal of Mathematics

A length characterization of $*$-spread

Neil Epstein and Adela Vraciu

Full-text: Open access

Abstract

The $*$-spread of an ideal is defined as the minimal number of generators of an ideal which is minimal with respect to having the same tight closure as the original ideal. We prove an asymptotic length formula for the $*$-spread.

Article information

Source
Osaka J. Math. Volume 45, Number 2 (2008), 445-456.

Dates
First available in Project Euclid: 15 July 2008

Permanent link to this document
https://projecteuclid.org/euclid.ojm/1216151108

Mathematical Reviews number (MathSciNet)
MR2441949

Zentralblatt MATH identifier
1145.13002

Subjects
Primary: 13A35: Characteristic p methods (Frobenius endomorphism) and reduction to characteristic p; tight closure [See also 13B22]

Citation

Epstein, Neil; Vraciu, Adela. A length characterization of $*$-spread. Osaka J. Math. 45 (2008), no. 2, 445--456. https://projecteuclid.org/euclid.ojm/1216151108.


Export citation

References

  • I.M. Aberbach: Extension of weakly and strongly F-regular rings by flat maps, J. Algebra 241 (2001), 799--807.
  • N.M. Epstein: A tight closure analogue of analytic spread, Math. Proc. Cambridge Philos. Soc. 139 (2005), 371--383.
  • M. Hochster and C. Huneke: Tight closure, invariant theory, and the Briançon-Skoda theorem, J. Amer. Math. Soc. 3 (1990), 31--116.
  • C. Lech: On the associativity formula for multiplicities, Ark. Mat. 3 (1957), 301--314.
  • P. Monsky: The Hilbert-Kunz function, Math. Ann. 263 (1983), 43--49.
  • D.G. Northcott and D. Rees: Reductions of ideals in local rings, Proc. Cambridge Philos. Soc. 50 (1954), 145--158.
  • A. Vraciu: $\ast$-independence and special tight closure, J. Algebra 249 (2002), 544--565.